Unions of chains of subgroups of a topologucal group

Authors

  • Yolanda Torres Falcón Universidad Autónoma Metropolitana

DOI:

https://doi.org/10.4995/agt.2001.2152

Abstract

We consider the following problem: If a topological group G is the union of an increasing chain of subgroups and certain cardinal invariants of the subgroups in the chain are known, what can be said about G? We prove that if the index of boundedness of each subgroup is strictly less than λ for some infinite cardinal λ, then the index of boundedness of G is at most λ. We also prove that if both the index of boundedness and the pseudocharacter of each subgroup in the chain are at most λ and G is countably compact, then │G│≤2 λ. Finally, we show that the last assertion is not valid in general, not even for pseudocompact groups.

Downloads

Download data is not yet available.

Author Biography

Yolanda Torres Falcón, Universidad Autónoma Metropolitana

Departamento de Filosofía

Downloads

Published

2001-10-01

How to Cite

[1]
Y. Torres Falcón, “Unions of chains of subgroups of a topologucal group”, Appl. Gen. Topol., vol. 2, no. 2, pp. 227–235, Oct. 2001.

Issue

Section

Articles